ISSN 1300-7157 Main Page | Contact      

Volume : 26  Issue : 3  Year: 2020

Valproic Acid-Associated Severe Encephalopathy in A Patient with Low Serum Carnitine Level and Slight Encephalopathy [Epilepsi]
Epilepsi. 2004; 10(3): 169-172

Valproic Acid-Associated Severe Encephalopathy in A Patient with Low Serum Carnitine Level and Slight Encephalopathy

Mustafa ÜLKER1, Hüseyin SARI1, Dilek ATAKLI1, Baki ARPACI1
Bakırköy Ruh ve Sinir Hastalıkları Eğitim ve Araştırma Hastanesi 1. Nöroloji Kliniği

A thirty-year-old female patient developed encephalopathy, together with severe EEG disorganization, decreased serum carnitine and slightly elevated ammonium levels after four days of valproic acid (VPA) administration. After ceşation of VPA therapy and initiation of carnitine supplementation, a rapid improvement was observed in EEG and clinical findings. Valproic acid may be aşociated with acute encephalopathy in patients with low serum carnitine levels even in the absence of hepatic dysfunction.

Keywords: Anticonvulsants/adverse effects; brain injuries; carnitine/blood/deficiency/therapeutic use; valproic acid/adverse effects.


Serum Karnitin Düzeyi Düşük olan Hafif Ensefalopatili Bir Olguda Valproik Asit Kullanımına Bağlı Ağır Ensefalopati

Mustafa ÜLKER1, Hüseyin SARI1, Dilek ATAKLI1, Baki ARPACI1
Bakırköy Ruh ve Sinir Hastalıkları Eğitim ve Araştırma Hastanesi 1. Nöroloji Kliniği

Otuz yaşındaki kadın hastada, dört gün önce kullanmaya başladığı valproik asit (VPA) tedavisi sonrasında ortaya çıkan ensefalopati tablosu ile birlikte ağır elektroensefalografi (EEG) disorganizasyonu, düşük serum karnitin düzeyleri ve hafif- çe artmış serum amonyak düzeyleri saptandı. Valproik asit kullanımı kesilip, karnitin tedavisine başlanmasıyla birlikte EEG bulguları hızla düzeldi. Düşük serum karnitin düzeyleri zemininde VPA kullanımı, hepatik disfonksiyon olmaksızın da akut ensefalopati tablosuna yol açabilmektedir.

Anahtar Kelimeler: Antikonvulsan/yan etki; beyin hasarı;karnitin/kan/yetmezlik/terapötik kullanım; valproik asit/yan etki.


Mustafa ÜLKER, Hüseyin SARI, Dilek ATAKLI, Baki ARPACI. Valproic Acid-Associated Severe Encephalopathy in A Patient with Low Serum Carnitine Level and Slight Encephalopathy. Epilepsi. 2004; 10(3): 169-172


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share


Similar articles
PubMed
Google Scholar




Copyright © 2020 All rights of this site belong to the Turkish Epilepsy Association .
 
LookUs & Online Makale